Alert archive / Minnesota / Freeze Warnings in 2016
Freeze Warning 1, NWS Grand Forks, ND
NWS Grand Forks, ND issued this freeze warning at May 13, 2016, 4:07 AM CDT for 18 counties in Minnesota; 17 counties in North Dakota. It took effect at May 14, 2016, 12:00 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 13, 2016, 4:07 AM CDT (09:07 UTC)
- In effect from
- May 14, 2016, 12:00 AM CDT
- Expired
- May 14, 2016, 9:00 AM CDT
- In force
- 9 hr
- Issued by
- NWS Grand Forks, ND
All 35 counties
Becker County, MN, Beltrami County, MN, Clay County, MN, Clearwater County, MN, Grant County, MN, Hubbard County, MN, Kittson County, MN, Lake of the Woods County, MN, Mahnomen County, MN, Marshall County, MN, Norman County, MN, Otter Tail County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Roseau County, MN, Wadena County, MN, Wilkin County, MN, Barnes County, ND, Benson County, ND, Cass County, ND, Cavalier County, ND, Eddy County, ND, Grand Forks County, ND, Griggs County, ND, Nelson County, ND, Pembina County, ND, Ramsey County, ND, Ransom County, ND, Richland County, ND, Sargent County, ND, Steele County, ND, Towner County, ND, Traill County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 32 km from the middle of the area, began a volume at 09:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 9.1 hours before the alert went out and 290 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 657 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
851 WWUS73 KFGF 130907 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 407 AM CDT FRI MAY 13 2016 MNZ004>008-NDZ006>008-014>016-024-026-054-141400- /O.NEW.KFGF.FZ.W.0001.160514T0500Z-160514T1400Z/ /O.CON.KFGF.FR.Y.0001.000000T0000Z-160513T1400Z/ KITTSON-ROSEAU-LAKE OF THE WOODS-WEST MARSHALL-EAST MARSHALL- TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY- NELSON-WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...HALLOCK...KARLSTAD...LANCASTER... ROSEAU...WARROAD...GREENBUSH...BAUDETTE...WARREN...STEPHEN... ARGYLE...NEWFOLDEN...MIDDLE RIVER...GRYGLA...CANDO...LANGDON... CAVALIER...WALHALLA...DRAYTON...PEMBINA...NECHE...ST. THOMAS... FORT TOTTEN...MADDOCK...LEEDS...MINNEWAUKAN...DEVILS LAKE... GRAFTON...PARK RIVER...NEW ROCKFORD...LAKOTA...MCVILLE...ANETA... TOLNA...EDINBURG...ADAMS...LANKIN 407 AM CDT FRI MAY 13 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT SATURDAY. * TEMPERATURES...EXPECT TEMPERATURES TO DROP INTO THE UPPER 20S FOR SEVERAL HOURS EARLY SATURDAY MORNING. * TIMING...FREEZE CONDITIONS AFTER MIDNIGHT TONIGHT AND ENDING BY 9 AM SATURDAY. * IMPACTS...PLANTS SHOULD BE BROUGHT INDOORS TO PREVENT FROM FREEZING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MNZ001>003-009-013>017-022>024-027>032-040-NDZ027>030-038-039-049- 052-053-141400- /O.NEW.KFGF.FZ.W.0001.160514T0500Z-160514T1400Z/ WEST POLK-NORMAN-CLAY-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-GRAND FORKS-GRIGGS- STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...ADA... TWIN VALLEY...HALSTAD...MOORHEAD...RED LAKE...REDBY...PONEMAH... THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...FERTILE... MCINTOSH...ERSKINE...BAGLEY...CLEARBROOK...BEMIDJI...MAHNOMEN... NAYTAHWAUSH...WAUBUN...ALIDA...EBRO...LAKE ITASCA... LONG LOST LAKE...LOWER RICE LAKE...ROY LAKE...UPPER RICE LAKE... PARK RAPIDS...DETROIT LAKES...WOLF LAKE...BRECKENRIDGE... FERGUS FALLS...PERHAM...NEW YORK MILLS...PARKERS PRAIRIE... HENNING...BATTLE LAKE...WADENA...MENAHGA...ELBOW LAKE...HOFFMAN... ASHBY...HERMAN...BARRETT...GRAND FORKS...COOPERSTOWN...FINLEY... HOPE...MAYVILLE...HILLSBORO...HATTON...PORTLAND...VALLEY CITY... FARGO...LISBON...ENDERLIN...GWINNER...MILNOR...FORMAN...RUTLAND... WAHPETON 407 AM CDT FRI MAY 13 2016 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT SATURDAY. * TEMPERATURES...EXPECT TEMPERATURES TO DROP INTO THE UPPER 20S FOR SEVERAL HOURS EARLY SATURDAY MORNING. * TIMING...FREEZE CONDITIONS AFTER MIDNIGHT AND ENDING BY 9 AM SATURDAY * IMPACTS...PLANTS SHOULD BE BROUGHT INDOORS TO PREVENT FROM FREEZING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ DTR
5 follow-up statements
407 WWUS73 KFGF 131340 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 840 AM CDT FRI MAY 13 2016 MNZ004>008-NDZ006>008-014>016-024-026-054-141400- /O.CAN.KFGF.FR.Y.0001.000000T0000Z-160513T1400Z/ /O.CON.KFGF.FZ.W.0001.160514T0500Z-160514T1400Z/ KITTSON-ROSEAU-LAKE OF THE WOODS-WEST MARSHALL-EAST MARSHALL- TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY- NELSON-WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...HALLOCK...KARLSTAD...LANCASTER... ROSEAU...WARROAD...GREENBUSH...BAUDETTE...WARREN...STEPHEN... ARGYLE...NEWFOLDEN...MIDDLE RIVER...GRYGLA...CANDO...LANGDON... CAVALIER...WALHALLA...DRAYTON...PEMBINA...NECHE...ST. THOMAS... FORT TOTTEN...MADDOCK...LEEDS...MINNEWAUKAN...DEVILS LAKE... GRAFTON...PARK RIVER...NEW ROCKFORD...LAKOTA...MCVILLE...ANETA... TOLNA...EDINBURG...ADAMS...LANKIN 840 AM CDT FRI MAY 13 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT SATURDAY... ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE FROST ADVISORY. * TEMPERATURES...IN THE MID 30S. * TIMING...FREEZE CONDITIONS AFTER MIDNIGHT TONIGHT AND ENDING BY 9 AM SATURDAY. * IMPACTS...PLANTS SHOULD BE BROUGHT INDOORS TO PREVENT FROM FREEZING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MNZ001>003-009-013>017-022>024-027>032-040-NDZ027>030-038-039-049- 052-053-141400- /O.CON.KFGF.FZ.W.0001.160514T0500Z-160514T1400Z/ WEST POLK-NORMAN-CLAY-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-GRAND FORKS-GRIGGS- STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...ADA... TWIN VALLEY...HALSTAD...MOORHEAD...RED LAKE...REDBY...PONEMAH... THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...FERTILE... MCINTOSH...ERSKINE...BAGLEY...CLEARBROOK...BEMIDJI...MAHNOMEN... NAYTAHWAUSH...WAUBUN...ALIDA...EBRO...LAKE ITASCA... LONG LOST LAKE...LOWER RICE LAKE...ROY LAKE...UPPER RICE LAKE... PARK RAPIDS...DETROIT LAKES...WOLF LAKE...BRECKENRIDGE... FERGUS FALLS...PERHAM...NEW YORK MILLS...PARKERS PRAIRIE... HENNING...BATTLE LAKE...WADENA...MENAHGA...ELBOW LAKE...HOFFMAN... ASHBY...HERMAN...BARRETT...GRAND FORKS...COOPERSTOWN...FINLEY... HOPE...MAYVILLE...HILLSBORO...HATTON...PORTLAND...VALLEY CITY... FARGO...LISBON...ENDERLIN...GWINNER...MILNOR...FORMAN...RUTLAND... WAHPETON 840 AM CDT FRI MAY 13 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT SATURDAY... * TEMPERATURES...IN THE LOWER 30S. * TIMING...FREEZE CONDITIONS AFTER MIDNIGHT AND ENDING BY 9 AM SATURDAY * IMPACTS...PLANTS SHOULD BE BROUGHT INDOORS TO PREVENT FROM FREEZING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
979 WWUS73 KFGF 132038 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 338 PM CDT FRI MAY 13 2016 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-141400- /O.CON.KFGF.FZ.W.0001.160514T0500Z-160514T1400Z/ WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...ADA... TWIN VALLEY...HALSTAD...MOORHEAD...HALLOCK...KARLSTAD... LANCASTER...ROSEAU...WARROAD...GREENBUSH...BAUDETTE...WARREN... STEPHEN...ARGYLE...NEWFOLDEN...MIDDLE RIVER...GRYGLA...RED LAKE... REDBY...PONEMAH...THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON... FERTILE...MCINTOSH...ERSKINE...BAGLEY...CLEARBROOK...BEMIDJI... MAHNOMEN...NAYTAHWAUSH...WAUBUN...ALIDA...EBRO...LAKE ITASCA... LONG LOST LAKE...LOWER RICE LAKE...ROY LAKE...UPPER RICE LAKE... PARK RAPIDS...DETROIT LAKES...WOLF LAKE...BRECKENRIDGE... FERGUS FALLS...PERHAM...NEW YORK MILLS...PARKERS PRAIRIE... HENNING...BATTLE LAKE...WADENA...MENAHGA...ELBOW LAKE...HOFFMAN... ASHBY...HERMAN...BARRETT...CANDO...LANGDON...CAVALIER... WALHALLA...DRAYTON...PEMBINA...NECHE...ST. THOMAS...FORT TOTTEN... MADDOCK...LEEDS...MINNEWAUKAN...DEVILS LAKE...GRAFTON... PARK RIVER...NEW ROCKFORD...LAKOTA...MCVILLE...ANETA...TOLNA... GRAND FORKS...COOPERSTOWN...FINLEY...HOPE...MAYVILLE... HILLSBORO...HATTON...PORTLAND...VALLEY CITY...FARGO...LISBON... ENDERLIN...GWINNER...MILNOR...FORMAN...RUTLAND...WAHPETON... EDINBURG...ADAMS...LANKIN 338 PM CDT FRI MAY 13 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT SATURDAY... * TEMPERATURES...IN THE MID 20S TO LOWER 30S. * TIMING...FREEZE CONDITIONS AFTER MIDNIGHT TONIGHT AND ENDING BY 9 AM SATURDAY. * IMPACTS...PLANTS SHOULD BE BROUGHT INDOORS TO PREVENT FROM FREEZING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
472 WWUS73 KFGF 140827 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 327 AM CDT SAT MAY 14 2016 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-141400- /O.CON.KFGF.FZ.W.0001.000000T0000Z-160514T1400Z/ WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...ADA... TWIN VALLEY...HALSTAD...MOORHEAD...HALLOCK...KARLSTAD... LANCASTER...ROSEAU...WARROAD...GREENBUSH...BAUDETTE...WARREN... STEPHEN...ARGYLE...NEWFOLDEN...MIDDLE RIVER...GRYGLA...RED LAKE... REDBY...PONEMAH...THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON... FERTILE...MCINTOSH...ERSKINE...BAGLEY...CLEARBROOK...BEMIDJI... MAHNOMEN...NAYTAHWAUSH...WAUBUN...ALIDA...EBRO...LAKE ITASCA... LONG LOST LAKE...LOWER RICE LAKE...ROY LAKE...UPPER RICE LAKE... PARK RAPIDS...DETROIT LAKES...WOLF LAKE...BRECKENRIDGE... FERGUS FALLS...PERHAM...NEW YORK MILLS...PARKERS PRAIRIE... HENNING...BATTLE LAKE...WADENA...MENAHGA...ELBOW LAKE...HOFFMAN... ASHBY...HERMAN...BARRETT...CANDO...LANGDON...CAVALIER... WALHALLA...DRAYTON...PEMBINA...NECHE...ST. THOMAS...FORT TOTTEN... MADDOCK...LEEDS...MINNEWAUKAN...DEVILS LAKE...GRAFTON... PARK RIVER...NEW ROCKFORD...LAKOTA...MCVILLE...ANETA...TOLNA... GRAND FORKS...COOPERSTOWN...FINLEY...HOPE...MAYVILLE... HILLSBORO...HATTON...PORTLAND...VALLEY CITY...FARGO...LISBON... ENDERLIN...GWINNER...MILNOR...FORMAN...RUTLAND...WAHPETON... EDINBURG...ADAMS...LANKIN 327 AM CDT SAT MAY 14 2016 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * TEMPERATURES...IN THE MID TO UPPER 20S. * TIMING...THROUGH MID-MORNING. * IMPACTS...PLANTS SHOULD BE BROUGHT INDOORS TO PREVENT FROM FREEZING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
599 WWUS73 KFGF 140901 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 401 AM CDT SAT MAY 14 2016 MNZ006-009-016-017-023-024-028-031-032-151400- /O.NEW.KFGF.FZ.W.0002.160515T0300Z-160515T1400Z/ /O.CON.KFGF.FZ.W.0001.000000T0000Z-160514T1400Z/ LAKE OF THE WOODS-NORTH BELTRAMI-NORTH CLEARWATER-SOUTH BELTRAMI- SOUTH CLEARWATER-HUBBARD-EAST BECKER-EAST OTTER TAIL-WADENA- INCLUDING THE CITIES OF...BAUDETTE...RED LAKE...REDBY...PONEMAH... BAGLEY...CLEARBROOK...BEMIDJI...ALIDA...EBRO...LAKE ITASCA... LONG LOST LAKE...LOWER RICE LAKE...ROY LAKE...UPPER RICE LAKE... PARK RAPIDS...WOLF LAKE...PERHAM...NEW YORK MILLS... PARKERS PRAIRIE...HENNING...BATTLE LAKE...WADENA...MENAHGA 401 AM CDT SAT MAY 14 2016 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CDT SUNDAY. * TEMPERATURES...IN THE MID TO UPPER 20S. * IMPACTS...PLANTS SHOULD BE BROUGHT INDOORS TO PREVENT FROM FREEZING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MNZ001>005-007-008-013>015-022-027-029-030-040-NDZ006>008-014>016- 024-026>030-038-039-049-052>054-141400- /O.CON.KFGF.FZ.W.0001.000000T0000Z-160514T1400Z/ WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL- PENNINGTON-RED LAKE-EAST POLK-MAHNOMEN-WEST BECKER-WILKIN- WEST OTTER TAIL-GRANT-TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY- EASTERN WALSH COUNTY-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL- BARNES-CASS-RANSOM-SARGENT-RICHLAND-WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...ADA... TWIN VALLEY...HALSTAD...MOORHEAD...HALLOCK...KARLSTAD... LANCASTER...ROSEAU...WARROAD...GREENBUSH...WARREN...STEPHEN... ARGYLE...NEWFOLDEN...MIDDLE RIVER...GRYGLA...THIEF RIVER FALLS... RED LAKE FALLS...FOSSTON...FERTILE...MCINTOSH...ERSKINE... MAHNOMEN...NAYTAHWAUSH...WAUBUN...DETROIT LAKES...BRECKENRIDGE... FERGUS FALLS...ELBOW LAKE...HOFFMAN...ASHBY...HERMAN...BARRETT... CANDO...LANGDON...CAVALIER...WALHALLA...DRAYTON...PEMBINA... NECHE...ST. THOMAS...FORT TOTTEN...MADDOCK...LEEDS... MINNEWAUKAN...DEVILS LAKE...GRAFTON...PARK RIVER...NEW ROCKFORD... LAKOTA...MCVILLE...ANETA...TOLNA...GRAND FORKS...COOPERSTOWN... FINLEY...HOPE...MAYVILLE...HILLSBORO...HATTON...PORTLAND... VALLEY CITY...FARGO...LISBON...ENDERLIN...GWINNER...MILNOR... FORMAN...RUTLAND...WAHPETON...EDINBURG...ADAMS...LANKIN 401 AM CDT SAT MAY 14 2016 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * TEMPERATURES...IN THE MID TO UPPER 20S. * IMPACTS...PLANTS SHOULD BE BROUGHT INDOORS TO PREVENT FROM FREEZING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
866 WWUS73 KFGF 141400 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 900 AM CDT SAT MAY 14 2016 MNZ006-009-016-017-023-024-028-031-032-151400- /O.EXP.KFGF.FZ.W.0001.000000T0000Z-160514T1400Z/ /O.CON.KFGF.FZ.W.0002.160515T0300Z-160515T1400Z/ LAKE OF THE WOODS-NORTH BELTRAMI-NORTH CLEARWATER-SOUTH BELTRAMI- SOUTH CLEARWATER-HUBBARD-EAST BECKER-EAST OTTER TAIL-WADENA- INCLUDING THE CITIES OF...BAUDETTE...RED LAKE...REDBY...PONEMAH... BAGLEY...CLEARBROOK...BEMIDJI...ALIDA...EBRO...LAKE ITASCA... LONG LOST LAKE...LOWER RICE LAKE...ROY LAKE...UPPER RICE LAKE... PARK RAPIDS...WOLF LAKE...PERHAM...NEW YORK MILLS... PARKERS PRAIRIE...HENNING...BATTLE LAKE...WADENA...MENAHGA 900 AM CDT SAT MAY 14 2016 ...CURRENT FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CDT SUNDAY... * TEMPERATURES...IN THE UPPER 20S TOMORROW MORNING. * IMPACTS...PLANTS SHOULD BE BROUGHT INDOORS TO PREVENT FROM FREEZING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MNZ001>005-007-008-013>015-022-027-029-030-040-NDZ006>008-014>016- 024-026>030-038-039-049-052>054-141500- /O.EXP.KFGF.FZ.W.0001.000000T0000Z-160514T1400Z/ WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL- PENNINGTON-RED LAKE-EAST POLK-MAHNOMEN-WEST BECKER-WILKIN- WEST OTTER TAIL-GRANT-TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY- EASTERN WALSH COUNTY-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL- BARNES-CASS-RANSOM-SARGENT-RICHLAND-WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...ADA... TWIN VALLEY...HALSTAD...MOORHEAD...HALLOCK...KARLSTAD... LANCASTER...ROSEAU...WARROAD...GREENBUSH...WARREN...STEPHEN... ARGYLE...NEWFOLDEN...MIDDLE RIVER...GRYGLA...THIEF RIVER FALLS... RED LAKE FALLS...FOSSTON...FERTILE...MCINTOSH...ERSKINE... MAHNOMEN...NAYTAHWAUSH...WAUBUN...DETROIT LAKES...BRECKENRIDGE... FERGUS FALLS...ELBOW LAKE...HOFFMAN...ASHBY...HERMAN...BARRETT... CANDO...LANGDON...CAVALIER...WALHALLA...DRAYTON...PEMBINA... NECHE...ST. THOMAS...FORT TOTTEN...MADDOCK...LEEDS... MINNEWAUKAN...DEVILS LAKE...GRAFTON...PARK RIVER...NEW ROCKFORD... LAKOTA...MCVILLE...ANETA...TOLNA...GRAND FORKS...COOPERSTOWN... FINLEY...HOPE...MAYVILLE...HILLSBORO...HATTON...PORTLAND... VALLEY CITY...FARGO...LISBON...ENDERLIN...GWINNER...MILNOR... FORMAN...RUTLAND...WAHPETON...EDINBURG...ADAMS...LANKIN 900 AM CDT SAT MAY 14 2016 ...FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING... TEMPERATURES HAVE BEEN CLIMBING BACK ABOVE THE FREEZING MARK. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this freeze warning went out at May 13, 3:33 AM CDT, 34 minutes earlier.
Area forecast discussion, May 13, 3:33 AM CDT, 34 minutes before
Area Forecast Discussion
National Weather Service Grand Forks ND
333 AM CDT FRI MAY 13 2016
.SHORT TERM...(Today through Saturday)
Issued at 322 AM CDT Fri May 13 2016
500 mb short wave moving east-southeast as advertised and bringing
precipitation to areas along the South Dakota border. Temps
cooling with the precipitation turning the rain to snow in many
areas. Snow now at Forman DOT webcam. The mixed precip will exit
the far southern forecast area shortly after 12z. Today will be
dominated by gusty north winds as a secondary cold front which has
entered northeastern ND makes it way south early this morning. A
20-30kt 925 mb wind should mix down and 925/850 mb temps fall. So
recovery from morning lows will not be a whole lot. With clouds in
place as well and maybe a sprinkle shower, Expect high
temperatures a good 20 to 30 degrees below normal today.
Huge question tonight is temperatures and how low. short range
and global models insist it will clear out at least partially over
the forecast area. Even with clouds remaining the strength of the
cold air will allow temperatures to drop to below freezing. Just
how low is the question. If clearing then 25-28 more likely but if
cloudy more then 30-32 and this is a big difference to sensitive
plants/crops. will go ahead and issue the freeze warning for all
of the forecast tonight.
Saturday will see another short wave drop south in the afternoon
with the risk of a shower or two. A little warmer but still well
below normal.
.LONG TERM...(Saturday night through Thursday)
Issued at 322 AM CDT Fri May 13 2016
Any light precipitation will exit west central MN Saturday
evening. But another one fast on its heels for sunday afternoon to
bring another risk for a few showers. These systems are weak
moisture wise but just keep area in clouds and cool temperatures.
Though not as cool as today.
&&
.AVIATION...(For the 06Z TAFS through 06Z Friday night)
Issued at 1137 PM CDT Thu May 12 2016
Status deck should remain in the 3000 to 4000ft range overnight
with a few brief MVFR CIGS in the 12Z to 18Z time frame possible
at all TAF sites. Otherwise strong NW winds will be reinforced
with gusts to 25 to 30kts during much of the daytime Friday.
for monday through friday...
Long term begins in a northerly flow aloft pattern with a short wave
transiting the area on Monday...giving a low chance of pops mainly
in the east. An upper ridge moves over the valley by Tue night...
keeping the middle part of the week dry before zonal flow shifts
more southwesterly for the end of the week. The best chance for
precip will be near the end of the week as the zonal flow brings
Pacific moisture into the western Dakotas. Significant model
differences for Thu night timeframe leading to low confidence for
timing of precip. Will however see a rebound in temps with temp
trends generally rising throughout the week.
&&
.FGF Watches/Warnings/Advisories...
ND...Freeze Warning from midnight tonight to 9 AM CDT Saturday for
NDZ006>008-014>016-024-026>030-038-039-049-052>054.
Frost Advisory until 9 AM CDT this morning for NDZ006>008-
014>016-024-026-054.
MN...Freeze Warning from midnight tonight to 9 AM CDT Saturday for
MNZ001>009-013>017-022>024-027>032-040.
Frost Advisory until 9 AM CDT this morning for MNZ004>008.
&&
SHORT TERM...Riddle
LONG TERM...Riddle/Speicher
AVIATION...JKHazardous weather outlook, May 12, 6:26 AM CDT, 21 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 626 AM CDT THU MAY 12 2016 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-131130- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 626 AM CDT THU MAY 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. TEMPERATURES WILL DROP TO AROUND THE FREEZING MARK IN THE DEVILS LAKE BASIN AND AREAS ALONG THE CANADIAN BORDER LATE TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. TEMPERATURES WILL BE THE MAIN STORY...WITH FRIDAY NIGHT AND EARLY SATURDAY MORNING LIKELY TO SEE WIDESPREAD TEMPERATURES IN THE UPPER 20S TO LOWER 30S. CLOUDS AND WIND THOUGH MAY PREVENT AN ACTUAL FROST...BUT TEMPERATURES WILL BE COLD FOR TENDER PLANTS. ANOTHER COOL NIGHT SATURDAY NIGHT...ESPECIALLY IN MINNESOTA WITH LOWS AROUND THE FREEZING MARK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. DTR
Nearby
Freeze Warnings in Minnesota, 2016Freeze Warnings in North Dakota, 2016Every freeze warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.